Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 10, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Nov 20, 2015, 5:54 AM CST for 24 counties in Texas. It took effect at Nov 20, 2015, 9:00 PM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2015, 5:54 AM CST (11:54 UTC)
- In effect from
- Nov 20, 2015, 9:00 PM CST
- Expired
- Nov 21, 2015, 8:22 AM CST
- In force
- 11 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958 WWUS74 KLUB 201154 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 554 AM CST FRI NOV 20 2015 ...A POWERFUL COLD FRONT WILL BRING STRONG NORTH WINDS THIS EVENING THROUGH SATURDAY MORNING... TXZ021>044-202200- /O.NEW.KLUB.WI.Y.0010.151121T0300Z-151121T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 554 AM CST FRI NOV 20 2015 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. * TIMING...STRONG WINDS WILL INCREASE IN THE EVENING BEHIND A STRONG COLD FRONT AND PERSIST UNTIL SUNRISE ON SATURDAY. * WINDS...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * IMPACTS...STRONG WINDS MAY CAUSE DANGEROUS DRIVING CONDITIONS ESPECIALLY ON EAST-WEST ROADS. LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND BY THE STRONG WINDS IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
228 WWUS74 KLUB 202100 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 300 PM CST FRI NOV 20 2015 ...A POWERFUL COLD FRONT WILL BRING STRONG NORTH WINDS THIS EVENING THROUGH SATURDAY MORNING... TXZ021>044-210600- /O.CON.KLUB.WI.Y.0010.151121T0300Z-151121T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 300 PM CST FRI NOV 20 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WINDS...SUSTAINED NORTHERLY WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 50 MPH. * IMPACTS...MOTORISTS ALONG EAST-WEST ROADS SHOULD PREPARE FOR STRONG CROSSWINDS. SOME BLOWING DUST AND REDUCED VISIBILITIES ARE LIKELY OVER THE WESTERN SOUTH PLAINS. LIGHTWEIGHT OBJECTS OUTDOORS CAN BE BLOWN AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. USE CAUTION IF OUTDOORS. && $$
759 WWUS74 KLUB 210541 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1141 PM CST FRI NOV 20 2015 ...A POWERFUL COLD FRONT WILL CONTINUE TO BRING STRONG NORTH WINDS LATE THIS EVENING THROUGH EARLY SATURDAY MORNING... TXZ021>044-211500- /O.CON.KLUB.WI.Y.0010.000000T0000Z-151121T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 1141 PM CST FRI NOV 20 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WINDS...SUSTAINED NORTHERLY WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS AS HIGH AS 45 TO 50 MPH. * IMPACTS...MOTORISTS ALONG EAST-WEST ROADS SHOULD PREPARE FOR STRONG CROSSWINDS. SOME BLOWING DUST AND REDUCED VISIBILITIES ARE LIKELY DOWNWIND OF OPEN FIELDS AND CONSTRUCTION AREAS. LIGHTWEIGHT OBJECTS OUTDOORS CAN BE BLOWN AROUND IF NOT PROPERLY SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. USE CAUTION IF VENTURING OUTDOORS. && $$
930 WWUS74 KLUB 211422 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 822 AM CST SAT NOV 21 2015 TXZ021>044-211530- /O.CAN.KLUB.WI.Y.0010.000000T0000Z-151121T1500Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...FRIONA...BOVINA...FARWELL...DIMMITT... HART...TULIA...SILVERTON...QUITAQUE...MEMPHIS...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...CEDAR HILL... MATADOR...ROARING SPRINGS...PADUCAH...HACKBERRY...MORTON... LEVELLAND...LUBBOCK...RALLS...CROSBYTON...LORENZO...SPUR... DICKENS...DUMONT...FINNEY...GROW...GUTHRIE...DENVER CITY... PLAINS...BROWNFIELD...TAHOKA...O'DONNELL...GRAHAM...POST... JAYTON...ASPERMONT 822 AM CST SAT NOV 21 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. SUSTAINED NORTHERLY WINDS WILL REMAIN BELOW 30 MPH FOR THE REMAINDER OF THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 20, 5:48 AM CST, 6 minutes earlier.
Area forecast discussion, Nov 20, 5:48 AM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 548 AM CST FRI NOV 20 2015 .AVIATION... BREEZY WINDS OUT OF THE SOUTHWEST WILL RETURN THIS AFTERNOON IN RESPONSE TO A STRENGTHENING LOW PRESSURE SYSTEM IN EASTERN COLORADO. WINDS WILL LIKELY SUBSIDE FOR A FEW HOURS THIS EVENING UNTIL A POWERFUL COLD FRONT PLOWS THROUGH ALL THE TAF SITES. THIS WILL CREATE SUSTAINED WINDS NEAR 30KT AT ALL TAF SITES THROUGH THE NIGHTTIME HOURS. FURTHERMORE...LIGHT VISBY RESTRICTIONS DUE TO BLDU WILL BE POSSIBLE BUT IS NOT VERY CERTAIN. && .PREV DISCUSSION... /ISSUED 419 AM CST FRI NOV 20 2015/ SHORT TERM... COOLER TEMPERATURES OBSERVED ON THURSDAY WILL BE SHORT LIVED WITH SURFACE TROUGHING RETURNING TODAY. BOTH SOUTHWEST WINDS AND TEMPERATURES WILL GET A HEALTHY BOOST FOR THIS AFTERNOON. TEMPERATURES WILL MORE LIKELY BE AT THE HIGHER END OF MODEL GUIDANCE GIVEN THE STRONG DOWNSLOPING WINDS. SIMILARLY...DEW POINTS WILL LIKELY BE LOWER THAN WHAT MODEL GUIDANCE SUGGESTS AS IS TYPICAL IN THESE STRONG DOWNSLOPING PATTERNS. WARM TEMPERATURES THIS AFTERNOON WILL QUICKLY BE REPLACED BY A MUCH COOLER AIR MASS BEGINNING TONIGHT MARKED BY A VERY STRONG COLD FRONT. THIS AIR MASS WILL BE FUELED BY A 1044MB SURFACE RIDGE SPILLING INTO THE REGION. THIS FRONT WILL BRING VERY STRONG WINDS DURING THE EVENING AND OVERNIGHT HOURS. MODELS HAVE BEEN CONSISTENT IN SHOWING SUSTAINED WINDS AT OR ABOVE 30MPH FOR MUCH OF THE FA. ENOUGH CONFIDENCE EXISTS AT THE MOMENT TO HOIST A WIND ADVISORY FOR TONIGHT. LONG TERM... UPPER TROUGH SWINGING BY TO THE NORTH SATURDAY WILL LOCK COOL AIRMASS IN PLACE THROUGH EARLY SUNDAY. ADDED A BIT MORE CLOUD COVER SPREADING IN FROM THE WEST SATURDAY WITH WRF/NAM AND GFS SUGGESTING A 700 MB MOIST LAYER AND MODEST LIFT. THE CHILLIEST NIGHT OF THE FALL THUS FAR IS EXPECTED SUNDAY MORNING ASSUMING SKIES REMAIN CLEAR...TRENDED A BIT BELOW MOST GUIDANCE. THEN A RETURN TO A MODEST WESTERLY FLOW WILL LEAD TO A DRY AND MILD AIRMASS SUNDAY THROUGH TUESDAY. SOLUTIONS IN DECENT AGREEMENT TO THIS POINT THAT NEXT SIGNIFICANT UPPER TROUGH WILL DIG INTO THE SOUTHWEST WEDNESDAY THROUGH FRIDAY OR SO WITH BACKING SOUTHWEST FLOW AND EVENTUAL MOISTURE RETURN TO THE SOUTHERN PLAINS. SINCE THE WEEKEND COLD FRONT WILL SURGE FAR SOUTH OF THE AREA...MOISTURE RETURN SURE TO BE SLOW AND SHALLOW BEFORE GRADUAL THICKENING AND DEEPENING MID TO LATE WEEK. STILL SEE ENOUGH LIFT ALONG WITH MORE FAVORABLE MOISTURE FOR THUNDER MENTION BEGINNING LATE WEDNESDAY...WITH BEST CHANCES CURRENTLY INDICATED THURSDAY AND THURSDAY NIGHT. SOLUTIONS INDICATE AT LEAST MODEST CONVECTIVE INSTABILITY SO SWITCHED PRECIPITATION TYPE TO THUNDER. THE POSSIBLE APPROACH OF A SHALLOW COLD AIRMASS EARLY FRIDAY IS JUST BEYOND OUR DAY 7 FORECAST SO WILL BE FURTHER ASSESSED WITH LATER FORECASTS. RMCQUEEN && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, Nov 20, 4:50 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 450 AM CST FRI NOV 20 2015 TXZ021>044-211100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 450 AM CST FRI NOV 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT SUSTAINED NORTHERLY WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP TONIGHT BEHIND A STRONG COLD FRONT. A WIND ADVISORY IS IN EFFECT LATE THIS EVENING INTO SATURDAY MORNING. ALSO...WIND CHILL VALUES ARE EXPECTED TO FALL INTO THE TEENS LATE TONIGHT INTO EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.